MAUDE Adverse Event Report: BIOSENSE WEBSTER INC THERMOCOOL®SF NAV BI-DIRECTIONAL NAVIGATION CATHETER; CARDIAC ABLATION PERCUTANEOUS CATHETER

BIOSENSE WEBSTER INC THERMOCOOL®SF NAV BI-DIRECTIONAL NAVIGATION CATHETER; CARDIAC ABLATION PERCUTANEOUS CATHETER
Model Number BNI35BDH
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Cardiac Tamponade (2226)
Date of Event 10/27/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since no device has been received for analysis, no product investigation can be performed, and the customer complaint cannot be confirmed.A manufacturing record evaluation was performed for the finished device 30850339l number, and no internal action related to the complaint was found during the review.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc.Or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).
 
Event or Problem Description
It was reported that a 47-year-old male patient weighing 47.0 kg underwent an unknown ablation procedure with a thermocool®sf nav bi-directional navigation catheter.The patient suffered cardiac tamponade requiring a pericardiocentesis.Pop occurred while conducting ablation of the rvot in pvc procedure.Pericardial effusion was confirmed by echocardiography.Timing when complaints occurred was after approximately 1 hour after the start of the procedure.During 11th ablation.Blood pressure returned after drainage, and the patient left from the room.The procedure was terminated.The physician's opinions on the relationship between the event and the product was none.There were no abnormalities observed prior to use and during use of the product.[relevant medical history]: unknown.[relevant tests/laboratory data]: pvc did not disappear, and the procedure was terminated.Procedure: premature ventricular contraction.Ablation was performed prior to noting the pe or ct.No error message observed during the procedure.Physician¿s opinion on the cause of this adverse event was that the cause was unknown.Outcome of the adverse event was unknown.They tried to obtain detailed information, but we were unable to obtain the information because of patient's personal information.Patient required extended hospitalization because of the adverse event to confirm the patient's condition after cardiac tamponade.Relevant tests/laboratory data --- pvc did not disappear after the procedure.Generator information was a smartablate generator, g4c-5090-a.Transseptal puncture was not performed.Ablation was performed prior to noting the pe or ct.Pre rf time 1sec, post rf time 5sec, irrigation flow rate setting: = 30 w (8 ml/min), = 31 w (15 ml/min) settings was the flow setting used for the irrigated catheter.Correct catheter settings were selected on the generator.Pump switching was not from ¿low¿ to ¿high¿ flow during ablation, the pump flow rate was normally controlled by the generator.No error messages observed on biosense webster equipment during the procedure.Contact force was not monitored because of tcsf catheter.Visitag was not used because of tcsf catheter.It is life threatening; it might result in permanent impairment of a body function or permanent damage to a body structure; or it required medical or surgical intervention to prevent permanent impairment of a body function or permanent damage to a body structure.

Brand Name
THERMOCOOL®SF NAV BI-DIRECTIONAL NAVIGATION CATHETER
Common Device Name
CARDIAC ABLATION PERCUTANEOUS CATHETER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key15854381
Report Number2029046-2022-02935
Device Sequence Number15060157
Product Code LPB
UDI-Device Identifier10846835003154
UDI-Public10846835003154
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P030031/S025
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/23/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/16/2025
Device Model NumberBNI35BDH
Device Catalogue NumberBNI35BDH
Device Lot Number30850339L
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/27/2022
Initial Report FDA Received Date11/23/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/17/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DECANAV CATHETER; SMARTABLATE GENERATOR; UNSPECIFIED PUMP
Outcome Attributed to Adverse Event Required Intervention; Life Threatening;
Patient Age47 YR
Patient SexMale